×

zbMATH — the first resource for mathematics

Local duality for structured ring spectra. (English) Zbl 1384.55008
In earlier work [“Local duality in algebra and topology”, Preprint, arXiv:1511.03526] the authors of the present paper studied local homology and local cohomology functors in the context of stable \(\infty\)-categories. In the paper under review, they apply a slightly generalized version of their theory to the study of structured ring spectra. For example, given an \(E_{\infty}\) ring spectrum \(R\) with \(\pi_*(R)\) Noetherian and a specialization closed subset of the Zariski spectrum of \(\pi_*(R)\), they produce a “local duality context” consisting of four endofunctors of \(\mathrm{Mod}_R\) satisfying various properties.
The results of the present paper recover and generalize various results about local cohomology studied in the literature. For example, the authors show that their theory recovers local homology and local cohomology functors studied by D. Benson et al. [Ann. Sci. Éc. Norm. Supér. (4) 41, No. 4, 575–621 (2008; Zbl 1171.18007)] and provides a better understanding of certain spectral sequences related to these functors. As another application, they study a Gorenstein condition for structured ring spectra that is related to analogous notions appearing in work of W. G. Dwyer et al. [Adv. Math. 200, No. 2, 357–402 (2006; Zbl 1155.55302)]. Based on this, they study a notion of twisted Gorenstein dualiy that leads to a generalization of work of D. J. Benson and J. P. C. Greenlees [J. Pure Appl. Algebra 212, No. 7, 1716–1743 (2008; Zbl 1161.20005)] when applied to the cochain algebra of the classifying space of a compact Lie group with coefficients in a field.

MSC:
55P43 Spectra with additional structure (\(E_\infty\), \(A_\infty\), ring spectra, etc.)
14B15 Local cohomology and algebraic geometry
13D45 Local cohomology and commutative rings
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Balmer, Paul; Dell’Ambrogio, Ivo; Sanders, Beren, Grothendieck-neeman duality and the wirthmüller isomorphism, Compos. Math., 152, 8, 1740-1776, (2016) · Zbl 1408.18026
[2] Benson, David, Modules with injective cohomology, and local duality for a finite group, N.Y. J. Math., 7, 201-215, (2001), (electronic) · Zbl 0994.20009
[3] Benson, Dave, Idempotent kg-modules with injective cohomology, J. Pure Appl. Algebra, 212, 7, 1744-1746, (2008) · Zbl 1156.20042
[4] Benson, D. J.; Greenlees, J. P.C., Commutative algebra for cohomology rings of classifying spaces of compact Lie groups, J. Pure Appl. Algebra, 122, 1-2, 41-53, (1997) · Zbl 0886.57022
[5] Benson, D. J.; Greenlees, J. P.C., Commutative algebra for cohomology rings of classifying spaces of compact Lie groups, J. Pure Appl. Algebra, 122, 1-2, 41-53, (1997) · Zbl 0886.57022
[6] Benson, David J.; Greenlees, J. P.C., Localization and duality in topology and modular representation theory, J. Pure Appl. Algebra, 212, 7, 1716-1743, (2008) · Zbl 1161.20005
[7] Benson, David; Greenlees, John, Stratifying the derived category of cochains on BG for G a compact Lie group, J. Pure Appl. Algebra, 218, 4, 642-650, (2014) · Zbl 1291.18014
[8] Barthel, T.; Heard, D.; Valenzuela, G., Local duality in algebra and topology, (November 2015), arXiv preprint
[9] T. Barthel, D. Heard, G. Valenzuela, The chromatic splitting conjecture for Noetherian commutative ring spectra, 2016. · Zbl 06954712
[10] Benson, Dave; Iyengar, Srikanth B.; Krause, Henning, Local cohomology and support for triangulated categories, Ann. Sci. Éc. Norm. Supér. (4), 41, 4, 573-619, (2008) · Zbl 1171.18007
[11] Benson, Dave; Iyengar, Srikanth B.; Krause, Henning, Stratifying triangulated categories, J. Topol., 4, 3, 641-666, (2011) · Zbl 1239.18013
[12] Benson, David J.; Iyengar, Srikanth B.; Krause, Henning, Stratifying modular representations of finite groups, Ann. Math. (2), 174, 3, 1643-1684, (2011) · Zbl 1261.20057
[13] Benson, David J.; Iyengar, Srikanth B.; Krause, Henning, Colocalizing subcategories and cosupport, J. Reine Angew. Math., 673, 161-207, (2012) · Zbl 1271.18012
[14] Benson, Dave; Iyengar, Srikanth B.; Krause, Henning; Pevtsova, Julia, Local duality for representations of finite group schemes, (2016), arXiv preprint · Zbl 06802408
[15] Benson, Dave; Iyengar, Srikanth B.; Krause, Henning; Pevtsova, Julia, Stratification for module categories of finite group schemes, (2016), arXiv preprint · Zbl 06802408
[16] Benson, David; Krause, Henning, Pure injectives and the spectrum of the cohomology ring of a finite group, J. Reine Angew. Math., 542, 23-51, (2002) · Zbl 0987.20026
[17] Benson, David John; Krause, Henning, Complexes of injective kg-modules, Algebra Number Theory, 2, 1, 1-30, (2008) · Zbl 1167.20006
[18] Brodmann, M. P.; Sharp, R. Y., Local cohomology, Camb. Stud. Adv. Math., vol. 136, (2013), Cambridge University Press Cambridge, An algebraic introduction with geometric applications · Zbl 0903.13006
[19] Dell’Ambrogio, Ivo, Tensor triangular geometry and KK-theory, J. Homotopy Relat. Struct., 5, 1, 319-358, (2010) · Zbl 1278.19010
[20] Dwyer, W. G.; Greenlees, J. P.C., Complete modules and torsion modules, Am. J. Math., 124, 1, 199-220, (2002) · Zbl 1017.18008
[21] Dwyer, W. G.; Greenlees, J. P.C.; Iyengar, S., Duality in algebra and topology, Adv. Math., 200, 2, 357-402, (2006) · Zbl 1155.55302
[22] Dugger, Daniel; Isaksen, Daniel C., Motivic cell structures, Algebraic Geom. Topol., 5, 615-652, (2005) · Zbl 1086.55013
[23] Elmendorf, A. D.; Kriz, I.; Mandell, M. A.; May, J. P., Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs, vol. 47, (1997), American Mathematical Society Providence, RI, With an appendix by M. Cole · Zbl 0894.55001
[24] Friedlander, Eric M.; Suslin, Andrei, Cohomology of finite group schemes over a field, Invent. Math., 127, 2, 209-270, (1997) · Zbl 0945.14028
[25] Greenlees, J. P.C.; Lyubeznik, G., Rings with a local cohomology theorem and applications to cohomology rings of groups, J. Pure Appl. Algebra, 149, 3, 267-285, (2000) · Zbl 0965.13012
[26] Greenlees, J. P.C.; May, J. P., Completions in algebra and topology, (Handbook of Algebraic Topology, (1995), North-Holland Amsterdam), 255-276 · Zbl 0869.55007
[27] Gaitsgory, Dennis; Rozenblyum, Nick, A study in derived algebraic geometry, (2016), Draft available from author’s website as · Zbl 1409.14003
[28] Greenlees, J. P.C., Commutative algebra in group cohomology, J. Pure Appl. Algebra, 98, 2, 151-162, (1995) · Zbl 0826.55012
[29] Greenlees, J. P.C., Tate cohomology in axiomatic stable homotopy theory, (Cohomological Methods in Homotopy Theory, Bellaterra, 1998, Progr. Math., vol. 196, (2001), Birkhäuser Basel), 149-176 · Zbl 1002.55005
[30] Greenlees, J. P.C., Homotopy invariant commutative algebra over fields, (January 2016), arXiv preprint
[31] Hartshorne, Robin, Residues and duality, (Lecture Notes of a Seminar on the Work of A. Grothendieck, Given at Harvard 1963/64, Lecture Notes in Mathematics, vol. 20, (1966), Springer-Verlag Berlin, New York), With an appendix by P. Deligne · Zbl 0212.26101
[32] Hovey, Mark; Palmieri, John H., Galois theory of thick subcategories in modular representation theory, J. Algebra, 230, 2, 713-729, (2000) · Zbl 0962.20006
[33] Hovey, Mark; Palmieri, John H.; Strickland, Neil P., Axiomatic stable homotopy theory, Mem. Am. Math. Soc., 128, 610, (1997), x+114 · Zbl 0881.55001
[34] Krause, Henning, The stable derived category of a Noetherian scheme, Compos. Math., 141, 5, 1128-1162, (2005) · Zbl 1090.18006
[35] Lipman, Joseph, Lectures on local cohomology and duality, (Local Cohomology and Its Applications, Guanajuato, 1999, Lecture Notes in Pure and Appl. Math., vol. 226, (2002), Dekker New York), 39-89 · Zbl 1011.13010
[36] Lipman, Joseph, Notes on derived functors and Grothendieck duality, (Foundations of Grothendieck Duality for Diagrams of Schemes, Lecture Notes in Math., vol. 1960, (2009), Springer Berlin), 1-259
[37] Lurie, Jacob, Higher topos theory, Annals of Mathematics Studies, vol. 170, (2009), Princeton University Press Princeton, NJ · Zbl 1175.18001
[38] Lurie, Jacob, Spectral algebraic geometry, (2014), Draft available from author’s website as
[39] Lurie, Jacob, Higher algebra, (2016), Draft available from author’s website as · Zbl 1175.18001
[40] Matsumura, Hideyuki, Commutative ring theory, Camb. Stud. Adv. Math., vol. 8, (1989), Cambridge University Press Cambridge, Translated from the Japanese by M. Reid · Zbl 0666.13002
[41] Neeman, Amnon, The Grothendieck duality theorem via Bousfield’s techniques and Brown representability, J. Am. Math. Soc., 9, 1, 205-236, (1996) · Zbl 0864.14008
[42] Popescu, N., Abelian categories with applications to rings and modules, London Mathematical Society Monographs, vol. 3, (1973), Academic Press London, New York · Zbl 0271.18006
[43] Schwede, Stefan; Shipley, Brooke, Stable model categories are categories of modules, Topology, 42, 1, 103-153, (2003) · Zbl 1013.55005
[44] Totaro, Burt, Adjoint functors on the derived category of motives, (2015), arXiv preprint · Zbl 1323.14009
[45] Venkov, B. B., Cohomology algebras for some classifying spaces, Dokl. Akad. Nauk SSSR, 127, 943-944, (1959) · Zbl 0099.38802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.